MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNW0T6
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A consumer (who is also a physician) reported that following an intraocular lens (iol) implant procedure the patient had experienced eye toric power was still very high / not corrected after the company toric intraocular lens (iol) implant.Additional information has been received stating symptoms started appearing after 1 week and continued after 3 weeks, as vision check found no improvement in terms of cylindrical power and axis.The patient had cylindrical power and axis in spite of using company toric intraocular lens (iol) and readability of letters was not good due to blurred letters.Vision quality was also not much improved as sharpness, contrast of pictures were still not good.Eye care provider not commented as such why toric power iol failed to correct cylindrical power and axis.As per eye care provider problems related to picture quality may be due to other eye issues.Additional information has been received from physician stating that patient came for follow up 3-4 times.The physician confirmed that patient was well advised about the power correction after surgery.The patient did not complaint of residual spectacle in the left eye.Before surgery patient requested to correct more near vision and he was ok if distant vision residual power was persisted post operation.Additional information received from consumer stating as per doctor iol (intra ocular lens) was found at different axis as it rotated inside eye and did not help correction of cylindrical power.Additional information received from consumer stating doctor checked the axis of iol on (b)(6) 2024 and confirmed that iol found rotated more 10 deg from desired axis.

Brand Name
CLAREON TORIC IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20799334
Report Number9612169-2024-01227
Device Sequence Number6726732
Product Code MJP
UDI-Device Identifier00380652411127
UDI-Public(01)00380652411127(17)261120(11)221122(10)25537562
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Foreign,Consumer,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNW0T6
Device Lot Number25537562
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/29/2024
Initial Report FDA Received Date11/27/2024
Date Device Manufactured11/22/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age59 YR
Patient SexMale